Atripla side effects
Feb 24, 2012
I have taken atripla for over a year with minor problems. In the last month I have had pain in my hip bones at night and the joints in my finger sometime lock up at night. Is this a side effect of the medicine or another problem? Could it be cause by lack of fluids? Thank you
Response from Dr. McGowan
Sorry to hear about the pains you have been experiencing.
Joint pain is indeed listed as a possible side effect of Atripla and Truvada (which contains 2 of the 3 medicines in Atripla: tenofovir and emtricitabine). This would be a very rare side effect. Atripla has been assocaied with lowering of bone density and vitamin D levels. While not specifically a joint problem, people can get aches and pains if their vitamin D levels are very low.
You should discuss these symptoms with your medical provider since they wouold be a rare side effect and may be more likely related to another condition. Joint pain and stiffness in the morning is a common symptom of arthritis (rheumatoid arthritis, osteoarthritis, lupus) or fibromyalgia. Also have your vitamin D level checked, if you haven't already.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Possibility Of Getting Hiv From Spitting In Food
- What The Chances Of Getting Herpes Without An Outbreak?
- What Is The Meaning Of Chlamydia Igm And Igg?
- What Is The Life Span Of A Person Infected With Herpes?
- What Happens If Shingles Are Not Treated With Medicine?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.